How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
37122071
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

I just realized i upped my celexa disage from 10 to 40 for

This answer was rated:

I just realized i upped my celexa disage from 10 to 40 for the past 3 days... Was only supposed to go to 20... So this morning i decreased it to 30...should i go down to 20 tomoro?
Hello and thank you for using our service. My name is XXXXX XXXXX I will be answering your question today.

I see that you asked your question twice...I will answer it here. Tomorrow just take 10 mg to even out the medication in your blood stream. Then, on Monday start the 20 mg and stay with it. You should have no problems doing it this way.

Customer: replied 3 years ago.
So I was at three days at 40 today I am at 30 and tomoro I should just take 10? Then continue on tom20 the following day? Will I start to withdrawl...this is only my 10th day in
No you were not on it long enough to experience withdrawal. Being on a low dose for one day will help your blood level to resume to normal faster.
Customer: replied 3 years ago.
This is my first time ever on an antidepressant and I am extremely nervous. Can you just give me some positive general,advice on how to proceed...my dr is so hard to get ahold of....if I wanted to try another antidepressant would I have to get off celexa first or can one just be added while the other is stopped?
why would you want to try another?
Customer: replied 3 years ago.
I have read such horrid stories of celexa withdrawls....and I am really not feeling that much different on celexa...what is your experience with celexa?

I am so sorry that you are uncomfortable about this treatment and I am sure that looking up information about withdrawal is scaring you.

Celexa is a good and effective medication, in my experience.

Here's the thing....withdrawal from all antidepressants can be difficult so changing it will not make a difference. It is harder on those people who have been treated for years (that is why you do not need to worry about it now). But then, you must be wondering about what if you are on it for along time and then want to get off...what then? Well, you can comfortably come off the antidepressant by weaning slowly under the close supervision of the prescribing doctor.

The therapeutic effects of antidepressants take 4-8 weeks. It is not possible to judge the effects without giving it at least this amount of time. If you have some initial side effects (i.e., stomachaches, headaches), they go away just as the depression lifts. In other words, the benefits come on and the side effects go away at about the same time.

It is not terrible that you were taking 40 mg for several days, but just take 10 mg tomorrow and 20 mg after that and your serum (blood) level will even out and you'll be on an even dose. Then, commit to 8 weeks before judging it's effectiveness. After that, if you feel you'd like to change, you will can start a new one while you wean from Celexa if it is a different class of antidepressant such as SNRI. You would not be put on another SSRI at the same time to avoid a condition called Serotonin Syndrome.

I hope this helps....best of luck to you.

Dr. Bonnie and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.
Ok thank you
You are very welcome.

Related Mental Health Questions